Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
125 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes a rash on the scrotum?

Answered by
Dr.
Dr. Asmeet Kaur Sawhney

Dermatologist

Practicing since :2007

Answered : 4231 Questions

default
Posted on Sat, 10 Sep 2016 in Skin Hair and Nails
Question: I have a rash on my scrotum and between my thigh and scrotum. It is intensely itchy at times and the skin flakes off and gets sore when I itch it. My doctor said its jock itch but I can't seem to get rid of it. I also get little red dots on my pens. What else could it be??
doctor
Answered by Dr. Asmeet Kaur Sawhney 1 hour later
Brief Answer:
Either jock itch or intertrigo, upload pictures

Detailed Answer:
Hi
Thanks for being at Health Care Magic
I am Dr Asmeet Kaur Sawhney, a dermatologist.

According to your complaints it can be either intertrigo which is due to inflammation of the body folds or due to jock itch which is a fungal infection.

I would recommend you to upload the photographs of the affected areas so that I can have a clearer picture of the condition and can guide you accordingly. You can upload them at the reports section.

Regards
Dr Asmeet
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Asmeet Kaur Sawhney 37 hours later
Is there a home remedy for this and do you have advice on the best way to cure this?
doctor
Answered by Dr. Asmeet Kaur Sawhney 3 hours later
Brief Answer:
Antifungal cream and powder, antihistaminic tablets

Detailed Answer:
There are no home remedies available for this condition.
Keep the area dry, wear loose cotton clothes, avoid heavy exercises and strenous activities, avoid sharing of soap and towel and stay in a cool airy environment.
Besides this use an antifungal dusting powder like clotrimazole powder or terbinafine powder on the affected area 2-3 times in a day.
Also apply an antifungal cream like sertaconazole cream on the affected areas twice daily and take antihistaminic like tablet levocetrizine 5 mg once daily at bedtime.
This should relieve your signs and symptoms in case it is fungal infection.

Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Skin rash

doctor1 MD

i am a 48 yr old woman currently diagnosed as menopausal. I have these itchy rashes on my abodomen, back and buttocks. They itch for several days,...

doctor1 MD

I am on several medications for an ac joint injury, lately ive been getting severe dry mouth, drinking upto 6 litres a day of water and still...

doctor1 MD

Hi, I have been taking Amoxicilin for 4 days. Yesterday I developed a rash on 1 foot (top) and today I have blisters on the same rash. No rash...

doctor1 MD

I have some tube of rash round like the size of Aimee some it God away u can't Evan see it some other time it show like red hot pinky color it...

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?